MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERV REPL ASCOPE A/C HD 70 DEG 4MM; ARTHROSCOPE

SMITH & NEPHEW, INC. SERV REPL ASCOPE A/C HD 70 DEG 4MM; ARTHROSCOPE
Model Number 72202088S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident. a visual inspection found distal tip damage, fiber damage, and a cracked and scratched distal lens. a review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution. a complaint history review concluded this was a repeat issue.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a hip scope surgery the scope lens was scratched.No patient injuries or delay reported.Unknown how the surgery was completed.Results of investigation have concluded that this unit had a cracked distal lens which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SERV REPL ASCOPE A/C HD 70 DEG 4MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11516219
Report Number3003604053-2021-00099
Device Sequence Number4046978
Product Code HRX
UDI-Device Identifier03596010645005
UDI-Public03596010645005
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202088S
Device Catalogue Number72202088S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Initial Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1